It is currently Sat Aug 19, 2017 3:38 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Aug 11, 2010 1:43 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Jun 30, 2010 6:52 pm
Posts: 71
Thanks for reading this, if anyone does:)

I have been having very few problems with my Suboxone since I began treatment with it less than two months ago; and have experienced very little, if any, side effects. I have little to complain about, really. I'm doing well, haven't relapsed on full agonists or my drug of choice, and can foresee myself actually doing something with my life now.

Now, this medication is VERY expensive, as most of you already know. Because I can barely afford to be at a higher dose, I have been lowering my dose by one milligram every four to seven days. I started out on around 8mgs a day, and have recently gone down to 2mgs, with very little discomfort (probably because I haven't been taking the medication very long- I know that a lot of people will experience a bit of discomfort, though some do not, when they taper).

The problem is that I seem to be finding the suboxone to act a bit like a stimulant at 2mg. Is this normal? I have NOT experienced this at all before I lowered my dose to 2mg, and I am concerned about it because, well, my coworkers have actually asked me if something is up with me, or if I 'drank too much coffee'...basically this has affected me to the point that others have taken notice of a behavioral change. I don't dislike getting a bit of a boost from my medication, it's just a bit unusual for me. I know that others experience a bit of a stimulating 'lift' when they take their subs, but is it normal for this to happen at lower doses? Will it go away? Also, I have had a bit of trouble sleeping as well since going down to 2mg. Will this go away as well? I already take NyQuil and Valerian Root every night...and still can't really sleep well:(

Thanks for the help, and for taking the time to read this- any response at all is much appreciated!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 11, 2010 7:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Melsie,

I'm not a doctor or expert of any kind, but I believe what you're referring to is because you're below the ceiling. Dr. J states that when one is below the ceiling, sub "acts" more like a full agonist than the partial agonist that it is. I know the cost of sub can be very high and a source of great financial stress, but you might be better trying to stabilize at 4 mg, a dose that most consider to be at or maybe above the ceiling. It's my understanding that as long as you're below the ceiling, those effects will not go away.

Just try to focus on how much active addition costs us, not just financially, but in so many other ways. You might find yourself overall much more stable at 4 mg.

I hope this helps, even a little. I'm sorry you're having such a hard time. Hang in there and please let us know what you decide and how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 11, 2010 11:32 am 
Hey Melsie. I'm not too surprised you're running into some changes right now. You've steadily reduced your dose fairly quickly over a relatively short amount of time. I always felt like you did.....because of the expense and other reasons, I wanted to get down as low as could as quickly as I could. I must say I did not do it as fast as you have though. I started running into some problems at around 4mg/day....things like cravings and low mood stuff, so I had to really slow it down at that point and stayed at 4 for a good little while. What I have noticed is that it takes several days to really feel a dose reduction. With you reducing so quickly, especially now that you're under that ceiling dose, your body is probably not having enough time to fully adjust out before you've gone ahead and dropped again.
I suspect that the way you're feeling 'stimulated' by your dose is because of being at that low of a dose. I personally feel that will go away over time if you stay at the 2mg for a while. I recall feeling a little bit of that when going to 2mg and under, but it was nothing close to a 'high' and it did not happen every time I dosed. I think all this varies from one person to the next. I guess bottom line is you either continue on with your 2mg/day and see if this gets better or you go back up a little bit and see if that straightens it out. You might even think about alternating, like one day take 4mg and the next take 2mg or something like that. That way you're still bringing your overall dose down over time, but allowing yourself longer to adjust to the dose changes. The half life of this drug is sooooo long that I have not found any problems with alternating doses like that and sometimes doing that has stabilized me a little better.
As far as the sleep problems.....that sucks! Is insomnia one of your prevalent w/d symptoms? I know it is for a lot of people. Or is it something you've dealt with forever? If you suspect it's a w/d thing with your low dose, maybe changing dosing times would help. I know it sounds lame, but I have found that Tylenol PM or Benedryl helps quite a bit for sleep for me.....like 50 to even 75mg of Benedryl. Anway, I hope things get better for you. Don't get in too big a hurry to reduce too fast. It could backfire on you. Listen to your body, my friend! Sounds to me like you're doing pretty darn good and may be time to just slow it down a bit. Hang in there!
Oh and I'm not a doctor either.....just talking from my own experiences with tapering and what I've read from others.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Wed Aug 11, 2010 3:38 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Jun 30, 2010 6:52 pm
Posts: 71
Thanks hatmaker and setmefree! You guys are always so helpful, and I really, really appreciate it:)

I figured that I was probably below the ceiling. I haven't really felt too badly, however, aside from that ONE annoying side effect, and I am not experiencing any cravings for my drug of choice, so I hope that this works out for me at 2mg. I was planning on staying at 2mg for a long time, i just needed to get here fast so that I could afford to be in treatment, I know it's ridiculous to say something like that, but I have honestly heard a lot of people say that you should stay at the lowest dose possible that holds you over and takes care of your cravings, and for me, I hope that dose is 2mg. If it's not, I will certainly go back up to three (I was very comfortable at three), and stay there. 1mg isn't much of a difference:)

I think that I will try it out for a couple more days, and if I don't happen to be feeling any better, I will go back up.

I have read of the advantages of being above the ceiling level, so perhaps I should think a bit more about dropping my dose before I do it. I guess I just got excited because I hadn't run into any issues reducing before, and thought that maybe I could get away with not having any...

As for the sleep problems, well, yes, they are one of my most prominent withdrawal symptoms, and yes, I have also experienced them my entire life. When I started on opiates they went away (imagine that!) and so I was worried that they would return anyway at some point. I will try the Benedryl and other things to try to help me, thanks for the suggestions:)

I would like to add that hearing your personal experiences really helps me feel better:) I am very grateful for this forum and all of the people here.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group